MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC PLANAR PASSIVE BLUNT PROBE; INSTRUMENT, STEREOTAXIC

MEDTRONIC NAVIGATION, INC PLANAR PASSIVE BLUNT PROBE; INSTRUMENT, STEREOTAXIC
Model Number 960-556
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 04/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The passive blunt probe was returned to the manufacturer for analysis.Analysis found that the support arm for marker #3 was bent causing the reported high geometry error.Analysis found that the reported event was related to physical damage.The hardware investigation found that the reported event was related to a hardware issue.This issue was documented in a medtronic navigation hardware anomaly tracking database.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding a navigation device being used outside a procedure.It was reported that the site has a damaged passive planar probe.The instrument was tested and the geometry error was around 0.5-0.7.The instrument had a high geometry error and it passed verification despite the damage.There was no patient present when this issue was identified.

Brand Name
PLANAR PASSIVE BLUNT PROBE
Common Device Name
INSTRUMENT, STEREOTAXIC
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
MDR Report Key8609443
Report Number1723170-2019-02348
Device Sequence Number2065836
Product Code HAW
UDI-Device Identifier00763000055387
UDI-Public00763000055387
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K972398
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2017
Device Model Number960-556
Device Catalogue Number960-556
Device Lot Number110517
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/30/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2019
Initial Report FDA Received Date05/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1